Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On suspensions of noncontractible compacta
of trivial shape


Authors: Umed H. Karimov and Dusan Repovs
Journal: Proc. Amer. Math. Soc. 127 (1999), 627-632
MSC (1991): Primary 54C56, 55N05; Secondary 54D05, 55P40
DOI: https://doi.org/10.1090/S0002-9939-99-04925-4
MathSciNet review: 1610792
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that: (i) There exists a 2-dimensional noncontractible cohomologically locally connected cell-like compactum whose reduced suspension is a contractible ANR; (ii) If the suspension $\Sigma X$ of a compactum $X$ is contractible, then $X$ is weakly contractible.


References [Enhancements On Off] (What's this?)

  • 1. G. E. Bredon, Sheaf Theory, (Second Edition), Springer-Verlag, New York, 1997. CMP 98:04
  • 2. J. H. Case and R. E. Chamberlin, Characterization of tree-like continua, Pacific J. Math. 10 (1960), 73-84. MR 22:1868
  • 3. R. J. Daverman and J. J. Walsh, Examples of cell-like maps that are not shape equivalences, Michigan Math. J. 30 (1983), 17-30. MR 85g:57008
  • 4. D. M. Hyman, ANR divisors and absolute neighborhood contractibility, Fund. Math. 62 (1968), 61-73. MR 37:4771
  • 5. U. H. Karimov, An example of a space of trivial shape all of whose fine coverings are cyclic, Dokl. Akad. Nauk SSSR 286:3 (1986), 531-534 (in Russian); English transl. in Soviet Math. Dokl. 33 (1986), 113-117. MR 87i:55016
  • 6. R. C. Lacher, Cell-like mappings, I, Pacific J. Math. 30 (1969), 717-731. MR 40:4941
  • 7. R. C. Lyndon and P. E. Schupp, Combinatorial Group Theory, Springer-Verlag, Berlin, 1977. MR 58:28182
  • 8. W. Magnus, A. Karrass and D. Solitar, Combinatorial Group Theory, Interscience, New York, 1966. MR 34:7617
  • 9. S. Marde\v{s}i\'{c} and J. Segal, Shape Theory: The Inverse System Approach, North-Holland, Amsterdam, 1982. MR 84b:55020
  • 10. J. van Mill and G. M. Reed, Eds., Open Problems In Topology, North-Holland, Amsterdam, 1990. MR 92c:54001
  • 11. C. P. Rourke and B. J. Sanderson, Introduction to Piecewise-Linear Topology, Ergebn. der Math. 69, Springer-Verlag, Berlin, 1972. MR 50:3236
  • 12. H. Seifert and W. Threlfall, A Textbook of Topology, Pure Appl. Math. 89, Academic Press, New York, 1980. MR 82b:55001
  • 13. L. C. Siebenmann, Chapman's classification of shapes. A proof using collapsing, Manuscripta Math. 16 (1975), 373-384. MR 55:4185

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54C56, 55N05, 54D05, 55P40

Retrieve articles in all journals with MSC (1991): 54C56, 55N05, 54D05, 55P40


Additional Information

Umed H. Karimov
Affiliation: Institute of Mathematics, Tajik Academy of Sciences, Ul. Ainy 299, 734063 Dushanbe, Tajikistan
Email: umed@td.silk.org

Dusan Repovs
Affiliation: Institute for Mathematics, Physics and Mechanics, University of Ljubljana, P. O. Box 2964, 1001 Ljubljana, Slovenia
Email: dusan.repovs@fmf.uni-lj.si

DOI: https://doi.org/10.1090/S0002-9939-99-04925-4
Keywords: \v Cech cohomology, locally connected spaces, shape, suspension, contractibility
Received by editor(s): June 17, 1996
Received by editor(s) in revised form: May 29, 1997
Dedicated: Dedicated to the memory of the Teacher Hilol Karimov
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society